TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

On the (2+1)-dimensional time-fractional Sakovich equation : Lie symmetry analysis, exact solutions, and conservation laws

, , *

* Corresponding author · click or hover a name for details

pp. 1–18Online FirstMarch 2026DOI: 10.47974/JIM-2325XML
Received:
01 Jan 2025
Published Online:
28 Mar 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2325
Pages:
1–18

Abstract

Herein, we extend the framework of Lie symmetry group theory and conservation laws to analyze the (2+1)-dimensional time-fractional Sakovich equation ((2+1)D-TFSE). The distinctive feature of this equation, setting it apart from conventional time-fractional partial differential equations(TFPDEs), lies in its unique combination of the Riemann-Liouville time-fractional derivative and the integer-order derivative with respect to x. Therefore, we first transform the original equation into the form of a system of equations containing only fractional order derivatives in time, and then apply Lie symmetry methods to this system of equations. After finding these symmetries, the system of equations is transformed into a lower dimensional form and its power series solution is obtained by means of Erdélyi-Kober (E-K) fractional order differential operators. Finally, a new Noether’s theorem is used to establish a conservation law for the system of equations.

Keywords

Subject Classifications

22E6022E7034A0834A25

References

[1] H. Benmehidi, and Z. Dahmani, “On a sequential fractional differential problem with Riemann-Liouville integral conditions.” Journal of Interdisciplinary Mathematics, vol.  25 , no.  4,  pp.  893-915 (2022).
[2] M. Bezziou, and Z. Dahmani, “Random inequalities via Riemann-Liouville fractional integration.” Journal of Interdisciplinary Mathematics, vol. 25 , no.  4,  pp.   941-950 (2022).
[3] E. Buckwar, and Y. Luchko, “Invariance of a partial differential equation of fractional order under the Lie group of scaling transformations.” Journal of Mathematical Analysis and Applications, vol. 227. no. 1 pp.   81-97 (1998).
[4] V. Daftardar-Gejji, and H. Jafari, “Adomian decomposition: a tool for solving a system of fractional differential equations.” Journal of Mathematical Analysis and Applications, vol.  301, no.  2,  pp. 508-518 (2005).
[5] B. Guo, X. Pu, and F. Huang, Fractional partial differential equations and their numerical solutions, World Scientific (2015).
[6] R. K. Gazizov, and A. A. Kasatkin, S. Y. Lukashchuk, Continuous transformation groups of fractional differential equations, Vestnik USATU, vol. 9, pp. 125-135 (2007).
[7] R. K. Gazizov, and A. A. Kasatkin, “Construction of exact solutions for fractional order differential equations by the invariant subspace method.” Computers & Mathematics with Applications, vol. 66, no. 5,  pp.   576-584 (2013).
[8] R. K. Gazizov, A. A. Kasatkin, and S. Y. Lukashchuk, “Symmetry properties of fractional diffusion equations.” Physica Scripta, vol.  T136,  pp.   014016 (2009).
[9] M. Houas, Solvability and stability for fractional differential equations involving two Riemann-Liouville fractional orders,  Journal of Interdisciplinary Mathematics, vol. 26 , no. 8 , pp. 1699-1715 (2023).
[10] M. Inc, A. Yusuf, A. I. Aliyu, and D. Baleanu, “Time-fractional Cahn–Allen and time-fractional Klein–Gordon equations: Lie symmetry analysis, explicit solutions and convergence analysis.” Physica A: Statistical Mechanics and its Applications, vol.  493,  pp.   94-106 (2018).
[11] N. H. Ibragimov, “Nonlinear self-adjointness and conservation laws.” Journal of Physics A: Mathematical and Theoretical, vol.  44 , no.  43, Article ID   432002 (2011).
[12] N. H. Ibragimov, “A new conservation theorem.” Journal of Mathematical Analysis and Applications, vol.  333 , no.  1,  pp.   311-328 (2007).
[13] J. G. Liu, X. J. Yang, Y. Y. Feng, P. Cui, and L. L. Geng,  “On integrability of the higher dimensional time fractional KdV-type equation.” Journal of Geometry and Physics, vol.  160, Article ID 104000 (2021).
[14] K. S. Miller, and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley: New York (1993).
[15] B. B. Mandelbrot, The fractal geometry of nature, New York: W.H.Freeman and Company (1982).
[16] M. M. Meerschaert, H. P. Scheffler, and C. Tadjeran, “Finite difference methods for two-dimensional fractional dispersion equation.” Journal of Computational physics, vol.  211, no.  1,  pp.   249-261 (2006).
[17] S. Momani, and Z. Odibat, “Homotopy perturbation method for nonlinear partial differential equations of fractional order.” Physics Letters A, vol.  365, no.  5-6,  pp.   345-350 (2007).
[18] S. Momani, and Z. Odibat, “Numerical comparison of methods for solving linear differential equations of fractional order.” Chaos, Solitons & Fractals, vol.  31, no.  5,  pp. 1248-1255 (2007).
[19] I. Podlubny, Fractional Differential Equations, California: Academic press (1999).
[20] H. G. Sun , Y. Zhang, D. Baleanu, W. Chen, and Y. Chen,  “A new collection of real world applications of fractional calculus in science and engineering.” Communications in Nonlinear Science and Numerical Simulation, vol.  64,  pp. 213-231 (2018).
[21] S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional integrals and derivatives, theory and applications, Minsk Nauka I Tekhnika (1993).
[22] S. Sakovich, “A new Painlevé-integrable equation possessing KdV-type solitons.”  Nonlinear Phenomena in Communications, vol.  22, pp.   299-304 (2019).
[23] X. J. Yang, Advanced local fractional calculus and its applications, New York: World Science Publisher (2012).
[24] J. C. Yu, and Y. Q. Feng, “Lie symmetry, exact solutions and conservation laws of some fractional partial differential equations.” Journal of Applied Analysis and Computation, vol. 13, no. 4,  pp. 1872-1889 (2023).
[25] J. C. Yu, and Y. Q. Feng, “On the generalized time fractional reaction–diffusion equation: Lie symmetries, exact solutions and conservation laws.” Chaos, Solitons & Fractals, vol. 182, Article ID 114855 (2024).
[26] J. C. Yu, and Y. Q. Feng, “Lie symmetry analysis and exact solutions of space-time fractional cubic Schrödinger equation.” International Journal of Geometric Methods in Modern Physics, vol.  19 , no.  05 , Article ID   2250077 (2022).
[27] S. Zhang, and H. Q. Zhang, “Fractional sub-equation method and its applications to nonlinear fractional PDEs.” Physics Letters A, vol.  375 , no.  7, pp.1069-1073 (2011).
[28] Z. Y. Zhang, and G. F. Li, “Lie symmetry analysis and exact solutions of the time-fractional biological population model.” Physica A: Statistical Mechanics and Its Applications, vol.  540, Article ID 123134 (2020).
[29] Z. Y. Zhang, and G. F. Li, “Invariant analysis and conservation laws of the time-fractional b-family peakon equations.” Communications in Nonlinear Science and Numerical Simulation, vol. 103, Article ID 106010 (2021).

Views: 157Downloads: 106Citations: 0